Alert archive / Colorado / Winter Storm Warnings in 2015

Winter Storm Warning 3, NWS Goodland, KS

December 14, 2015Yuma County, Colorado

NWS Goodland, KS issued this winter storm warning at Dec 14, 2015, 2:27 PM MST for Yuma County, Colorado. It took effect at Dec 14, 2015, 11:00 PM MST. It was in force for 20 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 14, 2015, 2:27 PM MST (21:27 UTC)
In effect from
Dec 14, 2015, 11:00 PM MST
Expired
Dec 15, 2015, 6:30 PM MST
In force
20 hr
Issued by
NWS Goodland, KS

County Yuma County, CO

The radar

The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 15, 4:35 AM MSTFREEZING RAIN 0Yuma, COROAD DEPARTMENT IN YUMA REPORTED AREA ROADS ARE A SHEET OF ICE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2241 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

911 
WWUS43 KGLD 142127
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
227 PM MST MON DEC 14 2015

COZ090-150530-
/O.NEW.KGLD.WS.W.0003.151215T0600Z-151216T0300Z/
YUMA-
INCLUDING THE CITIES OF...YUMA...WRAY
227 PM MST MON DEC 14 2015

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 PM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8
PM MST TUESDAY.

* LOCATIONS...YUMA COUNTY COLORADO

* HAZARD TYPES...FREEZING DRIZZLE AND SNOW

* ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 4 INCHES...ALONG WITH
  LIGHT ACCUMULATIONS OF ICE. UP TO 6 INCHES ARE POSSIBLE IN
  NORTHWESTERN YUMA COUNTY.

* TIMING...EARLY TUESDAY MORNING THROUGH TUESDAY EVENING.

* IMPACTS...SNOW AND FREEZING DRIZZLE COULD CREATE SLICK ROADS AND
  HAZARDOUS DRIVING CONDITIONS. BLOWING SNOW MAY REDUCE
  VISIBILITIES AT TIMES.

* WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...IN THE MID 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW...
SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL
BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER
FORECAST BEFORE VENTURING OUTSIDE.

&&

$$

KSZ001-002-NEZ079-080-150530-
/O.NEW.KGLD.WW.Y.0009.151215T0600Z-151216T0300Z/
CHEYENNE KS-RAWLINS-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...BENKELMAN...
TRENTON
227 PM MST MON DEC 14 2015 /327 PM CST MON DEC 14 2015/

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM MST /MIDNIGHT
CST/ THIS EVENING TO 8 PM MST /9 PM CST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 11 PM MST /MIDNIGHT
CST/ THIS EVENING TO 8 PM MST /9 PM CST/ TUESDAY.

* HAZARD TYPES...FREEZING DRIZZLE AND LIGHT SNOW

* ACCUMULATIONS...SNOW ACCUMULATION OF UP TO 1 INCH...ALONG WITH
  LIGHT ACCUMULATIONS OF ICE.

* SNOW ACCUMULATIONS...UP TO 1 INCH.

* TIMING...TONIGHT THROUGH TUESDAY EVENING

* IMPACTS...FREEZING DRIZZLE COULD CREATE SLICK ROADS AND
  HAZARDOUS DRIVING CONDITIONS. BLOWING SNOW MAY REDUCE
  VISIBILITIES AT TIMES.

* WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...IN THE UPPER 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$
4 follow-up statements
845 
WWUS43 KGLD 150533
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1033 PM MST MON DEC 14 2015

COZ090-151400-
/O.CON.KGLD.WS.W.0003.151215T0600Z-151216T0300Z/
YUMA-
INCLUDING THE CITIES OF...YUMA...WRAY
1033 PM MST MON DEC 14 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM MST
TUESDAY...

* LOCATIONS...YUMA COUNTY COLORADO

* HAZARD TYPES...FREEZING DRIZZLE AND SNOW

* ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 4 INCHES...ALONG WITH
  LIGHT ACCUMULATIONS OF ICE. UP TO 6 INCHES OF SNOW IS POSSIBLE
  IN NORTHWESTERN YUMA COUNTY.

* TIMING...EARLY TUESDAY MORNING THROUGH TUESDAY EVENING.

* IMPACTS...SNOW AND FREEZING DRIZZLE COULD CREATE SLICK ROADS 
  AND HAZARDOUS DRIVING CONDITIONS. BLOWING SNOW MAY REDUCE 
  VISIBILITIES AT TIMES.

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...IN THE MID 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW...
SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL
BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER
FORECAST BEFORE VENTURING OUTSIDE.

&&

$$

KSZ001-002-NEZ079-080-151400-
/O.CON.KGLD.WW.Y.0009.151215T0600Z-151216T0300Z/
CHEYENNE KS-RAWLINS-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...BENKELMAN...
TRENTON
1033 PM MST MON DEC 14 2015 /1133 PM CST MON DEC 14 2015/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /9 PM
CST/ TUESDAY...

* HAZARD TYPES...FREEZING DRIZZLE AND LIGHT SNOW

* ACCUMULATIONS...SNOW ACCUMULATION OF UP TO 1 INCH...ALONG WITH
  LIGHT ACCUMULATIONS OF ICE.

* SNOW ACCUMULATIONS...UP TO 1 INCH.

* TIMING...TONIGHT THROUGH TUESDAY EVENING

* IMPACTS...FREEZING DRIZZLE COULD CREATE SLICK ROADS AND 
  HAZARDOUS DRIVING CONDITIONS. BLOWING SNOW MAY REDUCE 
  VISIBILITIES AT TIMES.

* WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...IN THE UPPER 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$
040 
WWUS43 KGLD 151124
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
424 AM MST TUE DEC 15 2015

COZ090-151900-
/O.CON.KGLD.WS.W.0003.000000T0000Z-151216T0300Z/
YUMA-
INCLUDING THE CITIES OF...YUMA...WRAY
424 AM MST TUE DEC 15 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* LOCATIONS...YUMA COUNTY COLORADO

* HAZARD TYPES...FREEZING DRIZZLE AND SNOW

* ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 4 INCHES...ALONG 
  WITH LIGHT ACCUMULATIONS OF ICE. UP TO 6 INCHES OF SNOW IS 
  POSSIBLE IN NORTHWESTERN YUMA COUNTY. 

* TIMING...THROUGH EARLY TUESDAY EVENING.

* IMPACTS...SNOW AND FREEZING DRIZZLE COULD CREATE SLICK ROADS 
  AND HAZARDOUS DRIVING CONDITIONS. BLOWING SNOW MAY REDUCE 
  VISIBILITIES AT TIMES. 

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW...
SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL
BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER
FORECAST BEFORE VENTURING OUTSIDE.

&&

$$

COZ091-KSZ003-013-NEZ081-151900-
/O.EXA.KGLD.WW.Y.0009.000000T0000Z-151216T0300Z/
KIT CARSON-DECATUR-SHERMAN-RED WILLOW-
INCLUDING THE CITIES OF...BURLINGTON...OBERLIN...GOODLAND...
MCCOOK
424 AM MST TUE DEC 15 2015 /524 AM CST TUE DEC 15 2015/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM MST /9 PM CST/
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER
WEATHER ADVISORY FOR FREEZING DRIZZLE AND SNOW...WHICH IS IN
EFFECT UNTIL 8 PM MST /9 PM CST/ THIS EVENING.

* HAZARD TYPES...FREEZING DRIZZLE AND LIGHT SNOW

* ACCUMULATIONS...SNOW ACCUMULATION OF 1 TO 3 INCHES...ALONG WITH
  LIGHT ACCUMULATIONS OF ICE.

* TIMING...THROUGH EARLY TUESDAY EVENING

* IMPACTS...SNOW AND FREEZING DRIZZLE COULD CREATE SLICK ROADS
  AND HAZARDOUS DRIVING CONDITIONS. BLOWING SNOW MAY REDUCE
  VISIBILITIES AT TIMES.

* WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$

KSZ001-002-NEZ079-080-151900-
/O.CON.KGLD.WW.Y.0009.000000T0000Z-151216T0300Z/
CHEYENNE KS-RAWLINS-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...BENKELMAN...
TRENTON
424 AM MST TUE DEC 15 2015 /524 AM CST TUE DEC 15 2015/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /9 PM
CST/ THIS EVENING...

* HAZARD TYPES...FREEZING DRIZZLE AND LIGHT SNOW

* ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 5 INCHES...ALONG WITH
  LIGHT ACCUMULATIONS OF ICE.

* TIMING...THROUGH EARLY TUESDAY EVENING

* IMPACTS...SNOW AND FREEZING DRIZZLE COULD CREATE SLICK ROADS
  AND HAZARDOUS DRIVING CONDITIONS. BLOWING SNOW MAY REDUCE
  VISIBILITIES AT TIMES.

* WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$
660 
WWUS43 KGLD 152106
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
206 PM MST TUE DEC 15 2015

COZ090-160300-
/O.CON.KGLD.WS.W.0003.000000T0000Z-151216T0300Z/
YUMA-
INCLUDING THE CITIES OF...YUMA...WRAY
206 PM MST TUE DEC 15 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* LOCATIONS...YUMA COUNTY COLORADO

* HAZARD TYPES...FREEZING DRIZZLE AND SNOW

* ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 4 INCHES...ALONG WITH
  LIGHT ACCUMULATIONS OF ICE. UP TO 6 INCHES OF SNOW IS POSSIBLE
  IN NORTHWESTERN YUMA COUNTY.

* TIMING...THROUGH EARLY TUESDAY EVENING.

* IMPACTS...SNOW AND FREEZING DRIZZLE COULD CREATE SLICK ROADS 
  AND HAZARDOUS DRIVING CONDITIONS. BLOWING SNOW MAY REDUCE 
  VISIBILITIES AT TIMES.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW...
SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL
BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER
FORECAST BEFORE VENTURING OUTSIDE.

&&

$$

COZ091-KSZ001>003-013-NEZ079>081-160300-
/O.CON.KGLD.WW.Y.0009.000000T0000Z-151216T0300Z/
KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...BURLINGTON...ST. FRANCIS...ATWOOD...
OBERLIN...GOODLAND...BENKELMAN...TRENTON...MCCOOK
206 PM MST TUE DEC 15 2015 /306 PM CST TUE DEC 15 2015/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /9 PM
CST/ THIS EVENING...

* HAZARD TYPES...FREEZING DRIZZLE AND LIGHT SNOW

* ACCUMULATIONS...SNOW ACCUMULATION OF 1 TO 3 INCHES...ALONG WITH
  LIGHT ACCUMULATIONS OF ICE.

* TIMING...THROUGH EARLY TUESDAY EVENING

* IMPACTS...SNOW AND FREEZING DRIZZLE COULD CREATE SLICK ROADS 
  AND HAZARDOUS DRIVING CONDITIONS. BLOWING SNOW MAY REDUCE 
  VISIBILITIES AT TIMES.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$
562 
WWUS43 KGLD 160130
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
630 PM MST TUE DEC 15 2015


COZ090-160230-
/O.CAN.KGLD.WS.W.0003.000000T0000Z-151216T0300Z/
YUMA-
INCLUDING THE CITIES OF...YUMA...WRAY
630 PM MST TUE DEC 15 2015

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WINTER
STORM WARNING. 

ADDITIONAL SNOWFALL ACCUMULATION WILL BE NEGLIGIBLE THIS EVENING
WITH ONLY SOME SNOW FLURRIES OR LIGHT SNOW SHOWERS POSSIBLE.
THEREFORE...THE WINTER STORM WARNING IS CANCELLED. 

$$

COZ091-KSZ001>003-013-NEZ079>081-160230-
/O.CAN.KGLD.WW.Y.0009.000000T0000Z-151216T0300Z/
KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...BURLINGTON...ST. FRANCIS...ATWOOD...
OBERLIN...GOODLAND...BENKELMAN...TRENTON...MCCOOK
630 PM MST TUE DEC 15 2015 /730 PM CST TUE DEC 15 2015/

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

ADDITIONAL SNOWFALL ACCUMULATION WILL BE NEGLIGIBLE THIS EVENING
WITH ONLY SOME SNOW FLURRIES OR LIGHT SNOW SHOWERS POSSIBLE.
THEREFORE...THE WINTER WEATHER ADVISORY IS CANCELLED. 

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this winter storm warning went out at Dec 14, 2:04 PM MST, 23 minutes earlier.

Area forecast discussion, Dec 14, 2:04 PM MST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
204 PM MST MON DEC 14 2015

.SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)
ISSUED AT 337 AM MST MON DEC 14 2015

FORECAST PROBLEM WILL BE UPCOMING STORM SYSTEM TO AFFECT THE AREA
EARLY IN THIS PERIOD. SATELLITE SHOWING AN AMPLIFIED PATTER FROM
THE PACIFIC THROUGH NORTH AMERICA. AT JET LEVEL...MODELS
INITIALIZED WELL. AT MID LEVELS...MODELS WERE HAVING A LITTLE
TROUBLE WITH EXITING AND INCOMING SYSTEM. FIRST THEY TENDED TO NOT
BE QUITE FAR ENOUGH EAST WITH OUTGOING SYSTEM. THEY ALSO TENDED TO
BE TOO FAST/FAR EAST AND TOO FAR SOUTH/FAST WITH THE NEXT TROUGH.
THE NAM TENDED TO DO BETTER THAN THE REST OF THE OUTPUT. THE NAM
LOOKED TO BE DOING A LITTLE BETTER ON THE SURFACE WIND AND
PRESSURE FIELD. THE GFS...NAM AND SREF WERE DOING A LITTLE BETTER
THAN THE REST OF THE OUTPUT ON THE LOW LEVEL THERMAL FIELD.

TODAY/TONIGHT...STORM SYSTEM THAT BROUGHT A LOT OF
PRECIPITATION... MOSTLY RAIN...TO THE EASTERN PORTION OF OUR AREA
HAS MOVED OFF TO THE EAST. TEMPORARY RIDGING ALOFT AND DRY
CONDITIONS WILL RETURN TO THE AREA THROUGH THE EVENING. FROM
TRENDS AND REPORTS THE EVENING SHIFT SAW/RECEIVED...IT LOOKS LIKE
LITTLE SNOW OCCURRED IN OUR AREA BUT WE WILL NOT KNOW FOR SURE
UNTIL MORNING COOPS START COMING IN AND SATELLITE CAN SEE WHERE IF
ANY SNOW OCCURRED. AS A RESULT DO NOT THINK ANY SNOWCOVER WILL
AFFECT TODAYS HIGH TEMPERATURES. DID RAISE HIGH TEMPERATURES
ESPECIALLY IN THE WESTERN PORTION OF THE AREA.

THEN AFTER MIDNIGHT...THE NEXT SYSTEM NOW DEVELOPING OVER THE
WESTERN PORTION OF THE COUNTRY WILL BEGIN AFFECTING THE AREA. 120
TO 230 METER 700 TO 500 MB HEIGHT FALLS WERE SEEN WITH THIS
SYSTEM. THERE IS A RATHER STRONG PV ANOMALY ASSOCIATED WITH THIS
SYSTEM. SO STRONG LIFT DOES NOT LOOK TO BE A PROBLEM. HOWEVER THE
PROBLEM WILL BE THE AMOUNT OF THIS SYSTEM WILL HAVE TO WORK WITH.

BY LATE IN THE NIGHT PER FORECAST SOUNDINGS THAT THE FAR NORTHWEST
CORNER WILL BE THE ONLY PLACE WHERE A SWITCHOVER TO SNOW WILL OCCUR.
OVER THE REMAINDER OF THE AREA THE MOISTURE WILL BE SHALLOW WITH NO
ICE IN THE COLUMN. SO FOR THE REST OF THE AREA THERE WILL BE
FREEZING DRIZZLE AND FOG.

TUESDAY/TUESDAY NIGHT...MODEL GUIDANCE IS STILL CONSISTENT WHERE
THEY TAKE THE MID LEVEL CIRCULATION AND PLACE THE QPF. MAJORITY OF
THE GUIDANCE SHOWING THE BRUNT OF THE LIFT WITH THIS SYSTEM
ARRIVING IN THE MORNING WITH THE GFS BEING THE OUTLIER AND THE
FASTEST SOLUTION. SO KEPT THE HIGHEST POPS IN THE NORTHWEST CORNER
PER THE PREVIOUS FORECAST WITH DECREASING POPS FURTHER SOUTH.

CONSIDERING THE POSITION OF THE UPPER LOW AND FORECAST SOUNDINGS THE
NORTHWEST QUADRANT WILL SEE A COMPLETE CHANGEOVER TO SNOW AND WILL
HAVE THE MOST SNOW. RATHER STRONG WINDS WILL ACCOMPANY THE SYSTEM
AND SHOULD CAUSE BLOWING SNOW. CONSIDERING THE SNOW AND BLOWING SNOW
POSSIBILITY AND THE POSSIBILITY OF LIGHT FREEZING PRECIPITATION...A
PORTION OF THE FORECAST AREA WILL PROBABLY NEED A WINTER WEATHER
ADVISORY. WILL LET THE DAY SHIFT MAKE THE CALL ON THIS SINCE IT
IS A LATE SECOND PERIOD EVENT. HOWEVER WILL HIT THIS HARD IN THE
HWO. HIGH TEMPERATURES WILL BE MUCH COLDER. IF CURRENT TRENDS ARE
CORRECT TEMPERATURES WILL BEGIN FALLING LATE IN THE MORNING.

THE MID LEVEL CIRCULATION WILL BE NORTH OF THE AREA AT THE BEGINNING
OF THE NIGHT PERIOD WITH ONLY A SLIGHT CHANCE OF LIGHT SNOW
LINGERING THROUGH THE EVENING.

WEDNESDAY/WEDNESDAY NIGHT...DRY CONDITIONS ARE EXPECTED.
TEMPERATURES WILL REMAIN COLD WITH MEAN TROUGH STILL OVER THE AREA.
ONLY MADE SLIGHT ADJUSTMENTS TO THE HIGH TEMPERATURES BUT DEPENDING
HOW MUCH SNOW FALLS AND WHERE IT FALLS...FURTHER ADJUSTMENTS WILL BE
NEEDED.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 204 PM MST MON DEC 14 2015

GOING INTO TUESDAY NIGHT...INITIAL POSITION OF EXITING UPPER LOW
WILL CONTINUE TO KEEP CHANCES FOR LIGHT -SW OVER NORTHERN
ZONES...TAPERING OFF FROM WEST TO EAST AS SYSTEM LIFTS INTO EASTERN
NEBRASKA BY WEDNESDAY MORNING. LOOKING FOR WRAP-AROUND MOISTURE TO
BRING A FEW MORE TENTHS OF AN INCH ACCUM TO THOSE AFFECTED AREAS.

THE FORECAST AREA WILL SEE TIGHT SURFACE GRADIENT WINDS IN THE 20-30
MPH RANGE...SLACKENING BY NIGHTFALL AS WEAK RIDGING BUILDS OVER THE
AREA. ALSO WITH THIS SYSTEM PASSAGE WILL BRING A RETURN TO A MORE
SEASONABLE AIRMASS WITH HIGHS ONLY IN THE 30S WEDNESDAY...COMING OFF
OF TEENS FOR OVERNIGHT LOWS.

BY WEDNESDAY NIGHT SURFACE RIDGING REMAINS AHEAD OF APPROACHING QUICK
MOVING SHORTWAVE FOR THURSDAY. CLEAR/MCLEAR SKIES OVERNIGHT WILL
AGAIN DROP AREA LOWS INTO THE TEENS. THE PASSAGE OF THIS SHORTWAVE
THURSDAY WILL REINFORCE THE CAA INTO THE AREA. A PSUNNY/MSUNNY MIX
IS EXPECTED WITH A FEW -SW OVER MAINLY EASTERN COLORADO THRU THE
DAY. THE INCREASED CLOUD COVER AND REINFORCED COLD AIR WILL KEEP
HIGHS AROUND 30F CENTRAL AND EAST WHERE LESS CLOUDS EXPECTED...BUT
IN THE MID/UPPER 20S FOR MUCH OF WESTERN ZONES...ESPECIALLY EASTERN
COLORADO. GRADIENT BEHIND THIS SYSTEM NOT AS STRONG AS PREVIOUS
SYSTEM BUT THE AREA COULD SEE WINDS NW IN THE 10-20 MPH RANGE.

THE COMBINATION OF THE TEMPS IN THE TEENS OVERNIGHT W/ EXPECTED
WINDS WILL GIVE THE AREA WIND CHILL/APPARENT TEMP READINGS MAINLY IN
THE SINGLE NUMBERS ABOVE ZERO WEDNESDAY NIGHT.

BY THURSDAY NIGHT RIGHT ON THRU NEXT MONDAY...THE ENTIRE FORECAST
AREA WILL SEE A RETURN TO ABOVE NORMAL TEMPERATURES AS MODELS SHIFT
A BROAD H5 RIDGE FROM THE WEST COAST ON INTO THE ROCKIES AND
EVENTUALLY THE PLAINS REGION. WEAK SHORTWAVE PASSAGE POSSIBLE FOR
NEXT MONDAY. BROAD SUBSIDENCE IS GOING TO GIVE THE AREA MAINLY DRY
WX CONDITIONS FOR THIS TIME PERIOD. FOR DAYTIME HIGHS...THE AREA
WILL SEE FRIDAY GOING INTO THE 40S...WITH 50S OVER THE UPCOMING
WEEKEND AS UPPER RIDGE EXTENDS EAST. INCREASING CLOUD COVER GOING
INTO NEXT MONDAY FROM THE WEST WILL KEEP HIGHS TEMPERED IN THE 40S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1016 AM MST MON DEC 14 2015

QUIET TAF PERIOD WITHIN THE NEXT 6 HOURS...BUT AN APPROACHING
WINTER STORM WILL BRING A VARIETY OF WEATHER CONDITIONS FOR BOTH
KGLD AND KMCK.

AREAS OF FOG AND FREEZING DRIZZLE WILL MOVE ACROSS BOTH TERMINALS
STARTING AFTER 3Z TONIGHT. FREEZING PRECIPITATION WILL TURN OVER
TO SNOW AT KMCK AFTER 12Z...BUT NOT CONFIDENT AT THIS POINT THAT
PRECIPITATION WILL TURN TO SNOW AT KGLD. AT THIS TIME...LEFT THE
MENTION OF FREEZING PRECIP OUT OF THE TAF ITSELF DUE TO
UNCERTAINTY. THE GFSLAMP GUIDANCE SEEMED TO HAVE THE BEST HANDLE
ON THE CURRENT SITUATION WITH OVERCAST CLOUD COVER OVER KMCK...SO
THE TAF REFLECTS SNOW TIMING AND VISIBILITY TREND FOR KMCK.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...BULLER
LONG TERM...JN
AVIATION...MK
Hazardous weather outlook, Dec 14, 4:00 AM MST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
400 AM MST MON DEC 14 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
400 AM MST MON DEC 14 2015 /500 AM CST MON DEC 14 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT...

LIGHT SNOW WILL BE POSSIBLE LATE TONIGHT OVER YUMA COUNTY WITH
PATCHY FOG AND FREEZING DRIZZLE EXPECTED OVER THE REST OF THE
AREA. REDUCED VISIBILITIES AND SLICK ROADWAYS ARE EXPECTED AFTER
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

PATCHY FREEZING FOG AND DRIZZLE WILL CONTINUE TUESDAY MORNING.
ALSO DURING THE MORNING...LIGHT TO MODERATE SNOW WILL SPREAD
ACROSS WESTERN AND MAINLY NORTHERN LOCATIONS AND CONTINUE INTO THE
EVENING HOURS. GUSTY NORTHWEST WINDS WILL DEVELOP DURING THE DAY
AND MAY LEAD TO AREAS OF REDUCED VISIBILITY DUE TO BLOWING SNOW.
ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE WITH THE HIGHEST
AMOUNTS ALONG AND NORTH OF HIGHWAY 36.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 2:27 PM MSTWinter Weather AdvisoryGLDKit Carson28 hr

Nearby

Winter Storm Warnings in Colorado, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.